Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Reason for light headedness and hot flashes?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11695 Questions
I started out having short periods of light headness a couple of weeks ago. Recently the episodes seem to be happening more frequently, especially yesterday and today, with a couple of near blackouts followed be a hot flash sensation. I am a 77 year old male in very good health and quite active (bowling, golf, yard work, etc. I took my blood pressure a couple of times today.They averaged 115/65 with pulse in the 65 range. It feels like a misfire in central nervous system. What might be going on. XXXXXXX
Posted Sat, 8 Mar 2014 in General Health
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer: Can be due to many causes. Detailed Answer: Hello, Thanks for trusting us with your health concern. Repeated spells of light headedness that too within a few weeks definitely need attention. It can be there due to multiple reasons but at your age there are three possibilities that are coming to my mind- 1. Anaemia- reduced blood hemoglobin levels. This can be ruled out by getting a complete blood picture done. 2.Cardiac problem- Missing heart beats are one of the common causes of dizziness or it might happen due to some irregularities in the cardiac impulse. This can be ruled out on having an ECG done. 3.Weakness, any infections in the recent past, lack of proper regular meals, as a side effect of some medicines, electrolyte imbalances cervical spondylosis etc. All these factors will have to be ruled out with the help of your physician to come to the actual problem for treatment. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor